MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012535-80
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other similar complaints reported from this lot.It should be noted that the absolute pro self-expanding stent system utilizes a 0.035¿ (0.89 mm) guide wire as indicated on the product label and in the instruction for use (ifu).Additionally, the absolute pro instruction for use states: use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.Based on the reported information, it is likely that inadequate support for the shaft due to use of an undersized guidewire caused restriction to the distal shaft lumens in the anatomy (possibly over the aortic bifurcation), preventing movement of the shaft lumens and causing the thumbwheel to lock up resulting in deployment difficulty.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified and tortuous lesion in the left superficial femoral artery (sfa).The 7.0x80mm absolute pro vascular self expanding stent system (sess) was advanced to the target lesion over a.014 non-abbott guide wire.During deployment, resistance was met with the thumbwheel and the stent could not be deployed.The decision was made to remove the sess however during retraction the stent partially deployed in the target lesion therefore the physician decided to continue with deployment.Resistance was still met rotating the thumbwheel however the stent was able to be completely deployed.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11310975
Report Number2024168-2021-01083
Device Sequence Number17173189
Product Code NIP
UDI-Device Identifier08717648176081
UDI-Public08717648176081
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012535-80
Device Catalogue Number1012535-80
Device Lot Number0012961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR